Informa Insights, Marketing & Innovation is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Amber Case

Keynote: Multidimensional Media and the Future of Engagement

Calm Technology: Designing for the Next Generation of Devices

Edwin Wong

Keynote: Digital Humanism: The Coming Age of Content

Buzzfeed

Tobin Trevarthen

Keynote: Beyond the Story: Why You Need a Narrative

21st Century Narrative

Mainak Mazumdar

Keynote: Addressing Trust and Transparency with Big Data in TV Measurement

Nielsen

8:15am 8:45am (30 mins)

Main agenda

Registration & Breakfast

8:45am 9:00am (15 mins)

Main agenda

Co-Chair Welcome & Day 1 Recap

  • Co-Chair: Robert McLoughlin - VP, Consumer Research, POPSUGAR

9:00am 10:00am (60 mins)

Main agenda

Keynote: Multidimensional Media and the Future of Engagement

How can we support and develop new trends for multidimensional media, and what can we build to take advantage of existing and upcoming platforms such as virtual reality devices? Harvard researcher Amber Case take us on a tour of how viewership and consumption has changed as we transition from an industrial society to an information society. She'll cover the history and development of viewership fragmentation and fan communities, and how the web plays a role in the self-development of these affinity groups.

  • Amber Case - Cyborg Anthropologist and Author , Calm Technology: Designing for the Next Generation of Devices

10:00am 10:45am (45 mins)

Main agenda

Keynote: Digital Humanism: The Coming Age of Content

Digital humanism is a philosophical and ethical stance that emphasizes the value and agency of human beings through technological innovation.

As the world gets more digital, we look for experiences that are more real, more meaningful, and have great depth. Learn how identity inspires virality and how content brings out the humanity in all of us.

  • Edwin Wong - VP, Research & Insights, Buzzfeed

10:45am 11:15am (30 mins)

Main agenda

Networking Break

10:45am 11:00am (15 mins)

Main agenda

Demo Presentation: The Evolving Media Landscape: How Traditional Companies Can Adapt and Thrive

What’s keeping your company from being an innovative power house? 50% of media executives believe it’s access to the right skills and expertise. The media industry has drastically evolved over the past decade, with the rise of over-the-top content, the introduction of cable unbundling, and changes in how and where advertising dollars are spent. To keep pace with rapid technological change and evolving consumer preferences, industry leaders must find new ways to access and deploy key skills. In this rapidly evolving media landscape, it’s no surprise that 40% of media executives in a Catalant survey expressed that they were not confident in their organization’s ability to access and manage the necessary talent/expertise to respond to changes in media landscape. Rachel Flowers and Will Chamblin will discuss the variety of factors influencing the media industry and how new approaches to talent can help media companies adapt and remain competitive in this new environment

  • Will Chamblin - Enterprise Account Executive, Catalant
  • Rachel Flowers - Enterprise Account Executive, Catalant

11:15am 12:00pm (45 mins)

Main agenda

Keynote: Beyond the Story: Why You Need a Narrative

In this interactive keynote, we will dive into the important differences between a story and a narrative.  We will explore the impact of exponential growth in media producers and consumers and how without a through line, your stories are just adding to the deafening noise. Using Narrative Design – a new model for creating a narrative in the 21stcentury – you will take the first steps in building a true narrative.  We will touch on the core tenants of building a narrative and understanding why it is critical to have one.  You will walk away with a new perspective on storytelling vs. narratives that will drive the coming Narrative Generation. 

  • Tobin Trevarthen - Co-Author, Narrative Generation and Chief Narrative Officer, 21st Century Narrative

12:00pm 12:45pm (45 mins)

Main agenda

Keynote: Addressing Trust and Transparency with Big Data in TV Measurement

The digital media and marketing industry is confronted with significant challenges of advertising viewability and fraud issues. About one-third to half of ad impression are impacted by these issues. While the debate of whether the ad was delivered and seen by consumers is not new to the digital, the size and impact of viewability and fraud continues to undermine confidence in digital and erode trust of the medium among key stakeholders, the marketers. More importantly, there is renewed call for measurement transparency in new standards. In contrast, despite increased fragmentation Television continues to thrive as powerful advertising medium, supported by high quality measurement, and media buying and selling processes. However, as TV industry is racing towards big data to extend its value proposition and bring newer forms of measurement and analytics, there is a significant risk of weakening the quality measurement and undermine confidence among advertisers. Unless addressed properly and getting ahead of the issue, the industry is likely to face similar challenges of trust and transparency as digital. To illustrate this risk, we will share the key challenges in incorporating Set Top Box (or Return Path Data) data into TV measurement in the US. In particular, we will share analysis on inaccuracies, errors and noise associated with the Set Top Box data for computing 3H of audience measurement (How Many, How Often and How Long) and discuss how Nielsen is addressing these challenges.

  • Mainak Mazumdar - Chief Research Officer, Nielsen

12:45pm 2:00pm (75 mins)

Main agenda

Luncheon

Main Lunch Sponsored by: Nielsen and A+E Networks Location Grand Ballroom I

Invitation Only Lunch Sponsored by: Canvs and iSpot.tv Location Beechwood 

2:00pm 2:40pm (40 mins)

Track 1: Targeting Viewers

Channel Me

In order for the consumer video ad experiences to keep pace with the increasingly congenial content experience, agencies and media companies need an understanding of 1) the environmental, situational, and creative factors that drive video viewing choices, and 2) the levers to optimize the video ad experiences. The scale and predictability of viewing contexts vary, as does access to/quality of data layers and signals so Turner and Starcom used a multi-method approach to build a simulator that recommends placements to maximize ad receptivity. The research also examined self-reported and biometric response to a new ad model addressing the incremental value of reaching an “in market” viewer “in the right moment” across 18 product categories. The more the advertiser, agency, and publisher work closely together to optimize the factors that they can control, the better the experience for the consumer.

  • Jason Shalaveyus - VP, Advanced Analytics & Insights, Starcom
  • Nicole Tramontano - Senior Director, Ad Sales Research, Turner

2:00pm 2:40pm (40 mins)

Track 2: Audience Insights

comScore Shares the Key to Unlocking Audience Insights

A seasoned media industry professional with more than 20 years of expertise, Carol draws upon a wealth of knowledge in the fields of strategic business development, sales and planning within the media and entertainment sectors in her role at comScore.

  • Carol Hinnant - SVP, National Television, comScore

2:00pm 2:40pm (40 mins)

Track 3: Innovations in Media

Insights or Insanity in The Age of Complexity

Insights or Insanity in The Age of Complexity James Petretti, SVP, U.S. Research & Analytics, Sony Pictures Television As a studio that produces and distributes all kinds of programming, for all kinds of viewing platforms, Sony Pictures Television's mission is: to provide great content everywhere. But with more to watch and more ways to watch it than ever before, today's television landscape is becoming increasingly more complex and difficult to navigate. This new viewing paradigm is creating both tremendous challenges and opportunities. More and more, program brands are being shared across different, overlapping platforms - are they cannibalistic or complementary? What's the relationship between the audiences? How does all this exposure impact programs? What are the implications for current series' linear window, its long tail value and its overall program brand? Hear audience and program insights we use to address these questions.

  • James Petretti - Senior Vice President, U.S. Research and Analytics , Sony Pictures Television

2:45pm 3:25pm (40 mins)

Track 1: Targeting Viewers

Gen Z: Diving Into the Youth Generation

Getting to know the upcoming youth generation by highlighting how they differ from Millennials, the role of the influencer in their lives, and their general attitude toward life. This session also dives into the media habits of Gen Z, and how best to convey authenticity and encourage interest in a group often called "Walking Ad Blockers." Learn more about Gen Z while also gaining tactical takeaways on how to speak their language.


  • Armida Ascano - VP of Insight, Trend Hunter
  • Gil Haddi - Research Manager, Trend Hunter

2:45pm 3:25pm (40 mins)

Track 2: Audience Insights

Why Co-Viewing Matters

Channels within the Disney-ABC Television Group touch consumers at all different stages of life. Understanding the dynamics of how viewers watch content is critical. Research across business units has found that co-viewing can be a foundational component of determining viewership, impacting when, how and why viewers watch. This presentation aims to outline the role co-viewing plays in defining types of TV viewing occasions and how that helps determine program and advertising success.

  • Marc Normand - VP, Research, Disney Channel Worldwide and Freeform
  • Brian West - Director, Multiplatform Research, Disney ABC Television Group
  • Lindsey Albertson - Director, Digital Ad Sales Research, Disney ABC Television Group

2:45pm 3:25pm (40 mins)

Track 3: Innovations in Media

How BBC America Brought their Audience to Life through Ethno-Segmentation

How can networks improve the impact of segmentation studies to truly engage and inspire programmers, marketers, creatives and the C-Suite? What is the outcome when these stakeholders truly get to know their audience in a targeted way? Based on BBC America and Miner & Co. Studio research studies, this presentation will show the impact when quantitative segmentation is combined with qualitative video ethnographies to bring audience segments to life in a truly impactful and meaningful way as well as their value in engaging key stakeholders and senior decision makers on an ongoing basis.

  • Robert Miner - President, Miner & Co. Studio
  • Courtney Thomasma - VP Research & Insights, BBC America

3:30pm 4:00pm (30 mins)

Main agenda

Networking Break

4:00pm 4:40pm (40 mins)

Track 1: Targeting Viewers

Viewer Choice: Primetime all of the Time

Viewing behaviors are changing rapidly and the standard definition of prime time may not be relevant in today’s environment. Defining “prime time” for programmers, advertisers and viewers is becoming more and more difficult as viewers are becoming custom curators of content through technology and availability of content. By diving in to respondent level data through Nielsen, we will explore trends across genre, demographics, gender and ethnicity. 

  • Melanie Schneider - VP, Research & Insights, AMC and SundanceTV
  • Stephanie Yates - VP, Research and Insights , WE tv

4:00pm 4:40pm (40 mins)

Track 2: Audience Insights

Audience Insights for 2017 and Beyond

Media brands need rapid insights to tap into what their audience is really thinking. In addition to traditional research needs, knowing what your audience thinks and feels is also paramount to creating a more consumer-centric experience. Join us as we show you how online communities are changing the way media companies are connecting with their audience.

  • Rick Kelly - VP, Client Services, FUEL CYCLE

4:00pm 4:40pm (40 mins)

Track 3: Innovations in Media

PANEL: Making TV News Relevant to New Generations

With the rise of online video viewing, hear a range of examples of how traditional and digital news companies are developing new platforms and content for digital only audiences. Discover ways to adapt to consumer preferences and innovate digital news now and in the future.

  • Kimberly Maxwell - VP, Consumer Insights & Analytics , NBC News
  • Sam Ford - Research Affiliate, MIT Comparative Media Studies/Writing
  • Moderator Peggy Einnehmer - SVP, General Manager, Entertainment and Media, LRW

4:45pm 5:25pm (40 mins)

Track 2: Audience Insights

Advance your Insights by Rebuilding your Customer Community

With so many research options, the richest feedback is from your own customer; often they just need the appropriate forum to help you, help them. With Comcast's focus to make the customer experience our best product, the Xfinity Insights Community is one of the primary tools to gain essential feedback and opinions from our customer base. But what if your community becomes less engaged over time? How do you reboot your community to ensure a consistent flow of insights back to your organization? This presentation will outline the characteristics, development, and challenges of rebuilding a world class customer panel.

  • Jim Powel - Senior Director, Marketing Strategy & Planning, Comcast

4:45pm 5:25pm (40 mins)

Track 3: Innovations in Media

Future of Online Video

In this session, David Dowd will discuss:

-Growth of online video by numbers

-How do media companies leverage video?

-What are some best practices for creating and distributing content?

-What defines success and how to measure it? (examples)

-Looking ahead



  • David Dowd - VP of Customer Growth, Tubular Labs

4:45pm 5:25pm (40 mins)

Track 1: Targeting Viewers

The OTT Conundrum: Using Psychographics to Understand Cross-Platform Video Consumption

The percentage of major broadcast/cable network primetime viewing content that was live and on the TV set ten years ago was 95% (Source: Nielsen) but has dropped to about 41% and is still dropping. In fact, among 25-34 year olds, it is already down to 36% (Source: Symphony Advanced Media). This historic behavior shift is disruptive, and no one has been analyzing the psychological causes behind the shift itself.

During this session, Pat Pellegrini, President and Chief Research Officer at Simmons Research, will identify the extensive attitudinal differences between heavy OTT/streamers and the people still watching TV the traditional way. Pat will also introduce an innovative approach to providing Total Audience Measurement as a quality fusion onto Nielsen currency today, a quick activation solution that also opens the door to allowing planning level data to be fully used in making buys, without substantial change in workload or workflow, in time for this upfront

  • Tamara Barber - Senior Manager of Custom Analytics, Simmons Research

5:30pm 6:30pm (60 mins)

Main agenda

Cocktail Reception Sponsored by: Maru/Matchbox

9:00pm 12:00am (180 mins)

Main agenda

Maru/Matchbox & Vision Critical’s Casino Night Party

Gaming, horse racing, prizes, drinks, dessert and more…whether you win, place or just show-up, you’re sure to be a winner at Maru/Matchbox & Vision Critical’s fun-filled event!


Time: 9 pm – 12 midnight

Location: Astor Ballroom, 3rd Floor, Ritz Carlton Fort Lauderdale